Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 624, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2011, 1:52 PM CDT for 4 counties in Mississippi. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 1:52 PM CDT (18:52 UTC)
- Expired
- Aug 18, 2011, 2:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 2:30 PM CDT | TSTM WND DMG | Crystal Springs, MS | TREE DOWN IN THE CITY |
| Aug 18, 2:45 PM CDT | TSTM WND DMG | 3 Ne Mendenhall, MS | TREES DOWN ACROSS HWY 13...POPLAR SPRINGS ROAD...AND HWY 540 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS54 KJAN 181852
SVRJAN
MSC029-049-121-127-181945-
/O.NEW.KJAN.SV.W.0624.110818T1852Z-110818T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BYRAM...
SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STAR...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
* UNTIL 245 PM CDT
* AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MONTEREY MOVING
SOUTH AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TERRY...WHITES...JOHNS...CATO...PINEY WOODS...GALLMAN...
HARRISVILLE...HOPEWELL...MARTINVILLE...GLANCY...UNION...
SANATORIUM...MARTINSVILLE...ROCKPORT...SHIVERS AND WESSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MADISON AND RANKIN COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3170 9041 3170 9054 3233 9048 3234 9025
3217 9023 3226 8975 3225 8973 3205 8973
3204 8966 3178 8965 3175 9014 3170 9026
3170 9037 3169 9038 3169 9041
TIME...MOT...LOC 1852Z 349DEG 29KT 3216 9010
$$
BK1 follow-up statement
083
WWUS54 KJAN 181927
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT THU AUG 18 2011
MSC029-049-121-127-181945-
/O.CON.KJAN.SV.W.0624.000000T0000Z-110818T1945Z/
SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-
227 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN COPIAH...SOUTH CENTRAL HINDS...SOUTHERN RANKIN AND
SIMPSON COUNTIES...
AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PUCKETT TO HOPEWELL TO DRY GROVE MOVING SOUTH AT 40
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISVILLE...D'LO...CRYSTAL SPRINGS...MENDENHALL...MARTINVILLE...
UNION...GEORGETOWN...PINOLA...GALLMAN...SANATORIUM...SHIVERS...
ROCKPORT...MARTINSVILLE...GLANCY...WESSON...MAGEE...HAZLEHURST AND
BEAUREGARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MADISON AND RANKIN COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3170 9041 3170 9054 3229 9048 3217 9023
3226 8975 3225 8973 3205 8973 3204 8966
3178 8965 3175 9014 3171 9025 3170 9026
3169 9041
TIME...MOT...LOC 1927Z 347DEG 34KT 3207 8974 3198 9016
3208 9044
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 11:45 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 18, 11:45 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT THU AUG 18 2011 .UPDATE...I WILL TAKE A STAB AT THE EVOLUTION OF THIS COMPLEX FOR THE REST OF THE DAY INTO THIS EVENING. THE LATEST TRENDS HAVE SHOWN THIS ACTIVITY NOT TO BE STRONG...BUT STEADY IN ITS PROGRESSION TO THE SSE. IT ALSO APPEARS THAT ITS HOLDING ITS OWN THROUGH THE NORMAL DOWN/LULL LATE MORNING PERIOD. THE LATEST ANALYSIS SHOW AN AXIS OF MOISTURE CONV ALONG WITH INSTABILITY THAT EXTENDS SOUTHWARD FROM THE APEX OF THE COMPLEX THROUGH THE HEART OF THE CWA. BASED ON COLD POOL PROPAGATION AND THAT MOVING INTO INCREASINGLY FAVORABLE CONDITIONS...IT SEEMS LIKE THIS SYSTEM SHOULD MAKE A PUSH THROUGH THE CWA TODAY. SUPPORTING THIS IS THE OPS RUNS OF THE NAM/GFS AND RECENT RAPID REFRESH MODEL. UTILIZING THIS DATA...HAVE INCREASED POPS ACROSS THE CENTRAL SECTION TO 50-70% TO REFLECT THE EVOLUTION OF THE STORM COMPLEX. ADDITIONALLY...THIS WILL HAVE BIG IMPACTS ON TEMPS ACROSS THE N (HWY 82) AND HAVE LOWERED HIGH TEMPS A GOOD BIT. THE REST OF THE CWA SHOULD CONTINUE TO WARM...BUT MAY FALL SHORT OF EARLIER EXPECTED HIGHS DUE TO THE HIGH LEVEL CLOUD DEBRIS. BASED OFF SOUNDING ANALYSIS...ANY AREA THAT CAN REACH THE 94-95 TEMP RANGE WILL SUPPORT DECENT INSTABILITY IN AN ENVIRONMENT THAT HAS SOMEWHAT STEEP LAPSE RATES. WHAT IS MORE ENHANCED IS THE DEEP LAYER SHEAR OF 20-25KTS. THIS IS A LARGE PART OF THE REASON THE CURRENT COMPLEX IS ORGANIZED. AS THIS FEATURE DEVELOPS ACROSS THE AREA...THE RISK FOR STRONG/SVR STORMS SHOULD INCREASE AND MAINLY BE FOR AREAS ALONG AND S OF I-20...AS WELL AS THE OUTER PERIPHERY OF THE COMPLEX. DMG WINDS AND LIGHTNING WILL BE THE MAIN RISK AND BE MORE LIKELY BETWEEN 2-6 PM. GRAPHICS AND FORECAST PRODUCTS ARE UPDATED AND OUT. FURTHER FORECAST UPDATES WILL LIKELY BE NEEDED TO FOLLOW TEMPS/PRECIP TRENDS BEFORE THE AFTERNOON PACKAGE GOES OUT. /CME/ && .PREV DISCUSSION... /ISSUED 934 AM CDT THU AUG 18 2011/ UPDATE...HAD TO MAKE SOME FORECAST ADJ THIS MORNING BASED OFF THE CURRENT STORM COMPLEX OVER NW MS. EVEN THOUGH YOU CAN PHYSICALLY SEE THIS ACTIVITY...JUST HOW IT EVOLVES AND HOW MUCH IT WILL IMPACT OUR CWA IS STILL IN QUESTION. THESE MORNING COMPLEXES OFTEN TAKE A DOWN TURN AND DISSIPATE BY LATE MORNING MAKING FORECASTING THESE FOR THE AFTERNOON DIFFICULT. LATEST TRENDS SHOWS THE OVERALL LIGHTNING COMING DOWN A BIT...BUT THE CLOUD TOPS ARE HOLDING STEADY AND NOT WARMING AS OF YET. ACTUALLY...THERE ARE A FEW AREAS WHERE TOPS OR COOLING OVER NE AR. WITH STILL MANY QUESTION MARKS ON THIS ACTIVITIES EVOLUTION...I DO FEEL CONFIDENT ENOUGH TO INCREASE POPS OVER THE N-CENTRAL SECTIONS AND TO LOWER HIGH TEMPS A COUPLE DEGREES. SPEAKING OF TEMPS...IN ADDITION TO THE AREAS THAT SEE PRECIP...THERE WILL BE A GOOD PORTION OF THE CWA THAT GET THE HIGH CLOUD DEBRIS AND THIS COULD KEEP TEMPS FROM WARMING TOO HIGH. FOR NOW...DID NOT GET TOO AGGRESSIVE WITH TEMPS CUTS...MAINLY BASED OFF YESTERDAY AND HOW JUST A COUPLE HOURS OF GOOD SUNSHINE WILL CAUSE TEMPS TO REACH THE MID 90S. FOR NOW...HAVE RAISED POPS OVER THE N-CENTRAL SECTIONS UNTIL 1 PM. I DID NOT INCREASE POPS TOO MUCH OVER CENTRAL SECTIONS BASED OFF THE UNCERTAINTIES...BUT WILL LEAVE THE DOOR OPEN FOR FUTURE UPDATES. AS FOR THIS AFTERNOON...MANY QUESTION MARKS EXIST. BASED OFF SOME OF THE MORE RECENT MORNING SYSTEMS...THE AFTERNOON COULD BE RATHER QUIET AND WILL LEAVE JUST THE SLIGHT CHANCE WORDING GOING FOR NOW. RIGHT NOW...THE MAIN ACTIVITY FROM THIS CURRENT ACTIVITY WOULD BE LIGHTING...GUSTY WINDS TO 40-50 MPH AND LOCALLY HEAVY RAIN. IF THE AREA CAN DESTABILIZE AND THE MORNING ACTIVITY CAN HOLD ON PAST THE MORNING DOWN PERIOD...THEN CONDITIONS WILL BE MORE FAVORABLE THIS AFTERNOON FOR A FEW SEVERE STORMS. LOCALLY HEAVY RAIN IS A RISK AS WELL DUE TO THE POTENTIAL FOR TRAINING OF STORMS. WITH STORM MOVEMENT TO THE S/SE AND THE LOW LEVEL INFLOW BACK TO THE NW...THIS SETUP HAS THE POTENTIAL FOR TRAINING STORMS AS NEW ACTIVITY COULD RE-DEVELOP BACK TO THE NW. EXPECT MULTIPLE UPDATES THROUGH THE DAY AS WE FOLLOW TRENDS AND GAIN MORE CONFIDENCE HOW THE CONVECTIVE EVOLUTION. /CME/ && .AVIATION... VFR FLYING WEATHER TO PREVAIL THROUGH THE DAY TODAY AND INTO TONIGHT. ISOLD TO SCT SHWRS/TSTMS ARE MOST LIKELY ALONG AND WEST OF I-55 THIS MORNING/AFTN...WITH A GRADUAL DECREASE IN COVERAGE THIS EVENING. LATER TONIGHT INTO TOMORROW MORNING(AFTER 07Z) ADDITIONAL SHWR/TSTM DEVELOPMENT WILL BE PSBL GENERALLY ACROSS CENTRAL MS SHIFTING SOUTH AND EAST WITH TIME. SFC WINDS WILL BE LIGHT AND GENERALLY OUT OF THE S THRU TOMORROW HOWEVER SOME VARIABILITY IN DIRECTION IS XPCTD THIS AFTN. HIGH HEAT AND HUMIDITY WILL RAISE DENSITY ALTITUDES FOR THE LATTER HALF OF THIS WEEK...CAUTION ADVISED. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 73 97 74 / 64 42 20 11 MERIDIAN 95 70 97 71 / 46 26 20 15 VICKSBURG 96 72 97 74 / 51 41 21 6 HATTIESBURG 97 73 98 74 / 28 34 22 8 NATCHEZ 97 74 96 74 / 52 41 23 10 GREENVILLE 90 75 97 77 / 50 31 20 6 GREENWOOD 87 73 98 76 / 63 29 20 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/BK
Hazardous weather outlook, Aug 18, 12:35 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CDT THU AUG 18 2011 LAZ024>026-MSZ047>066-072>074-191745- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN TIME FRAME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE BETWEEN 2 AND 6 PM. THE STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL DIMINISH IN THE EVENING AS THE ATMOSPHERE COOLS. IN ADDITION...HEAT INDICES WILL RISE INTO THE 102 TO 107 DEGREE RANGE FOR AN HOUR OR TWO THIS AFTERNOON...AS WELL AS FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 106 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>046-191745- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY HEAT INDICES WILL RISE TO AROUND 105 DEGREES FOR AN HOUR OR TWO FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 109 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Aug 18, 12:51 PM CDT, 1 hour 1 minute before
MSZ042-043-181820-
MADISON MS-YAZOO MS-
1251 PM CDT THU AUG 18 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT THU AUG 18 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF WAY AT 1252 PM CDT...
MOVING SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3285 9005 3253 8991 3252 8992 3249 8996
3250 8998 3249 8999 3248 9002 3246 9003
3242 9022 3279 9029
TIME...MOT...LOC 1752Z 343DEG 22KT 3273 9012
BKLocal storm report, Aug 18, 1:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
08/18/2011 MADISON MS LAW ENFORCEMENT
FENCE BLOWN DOWN...POWER LINE DOWN AND NUMEROUS LARGE
LIMBS BLOWN DOWN
&&
SWLocal storm report, Aug 18, 1:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST 4 SE MADISON 32.41N 90.07W
08/18/2011 M63 MPH MADISON MS PUBLIC
MEASURED AT THE RESERVOIR TOWER
&&
SWLocal storm report, Aug 18, 1:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TSTM WND DMG MADISON 32.45N 90.11W
08/18/2011 MADISON MS LAW ENFORCEMENT
POWER LINES DOWN IN THE CITY
&&
SWLocal storm report, Aug 18, 1:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST 5 NE FLOWOOD 32.38N 90.04W
08/18/2011 M58 MPH RANKIN MS TRAINED SPOTTER
REPORTED AT SPILLWAY ROAD AND NORTHSHORE PARKWAY
&&
SWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:51 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Aug 18, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 48 min |
| Aug 18, 1:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 62 min |
| Aug 18, 2:20 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 18, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 53 min |
| Aug 18, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 55 min |
| Aug 18, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 63 min |
| Aug 18, 3:47 PM CDT | Special Weather Statement | JAN | Franklin | 33 min |
| Aug 18, 4:17 PM CDT | Special Weather Statement | JAN | Marion | 38 min |
| Aug 18, 4:24 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 3 days |
| Aug 18, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Aug 18, 4:46 PM CDT | Special Weather Statement | JAN | Adams | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.